Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 28, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Sep 14, 2022, 7:16 PM EDT for Miami-Dade County, Florida. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2022, 7:16 PM EDT (23:16 UTC)
- Expired
- Sep 14, 2022, 8:45 PM EDT
- In force
- 89 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 27 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.3 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852
WGUS52 KMFL 142316
FFWMFL
FLC086-150045-
/O.NEW.KMFL.FF.W.0028.220914T2316Z-220915T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
716 PM EDT Wed Sep 14 2022
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Northern Miami-Dade County in southeastern Florida...
* Until 845 PM EDT.
* At 716 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain for portions of Brownsville,
Allapattah, and Liberty City. Between 3 and 4 inches of rain have
fallen. The expected rainfall rate is 2 to 5 inches in 1 hour.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Miami, Hialeah, Miami Springs, Liberty City, Miami International
Airport and Allapattah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2583 8027 2583 8022 2579 8021 2579 8023
2578 8023 2578 8027
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...2-5 INCHES IN 1 HOUR
$$
SBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 3:40 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Sep 14, 3:40 PM EDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Miami FL 340 PM EDT Wed Sep 14 2022 ...New SHORT TERM, LONG TERM, MARINE, BEACHES... .SHORT TERM... (Rest of today through Thursday) Issued at 334 PM EDT Wed Sep 14 2022 It's been a busy start to the afternoon, with scattered to numerous showers and thunderstorms moving across South FL. This activity is expected to persist through the afternoon and evening as convection moves inland. Current surface analysis shows a frontal boundary stalled over northern/central FL, with a weak mid-level trough situated along the western FL coast over the Gulf waters. While the frontal boundary front will not make it to our CWA, both features are supporting increased moisture transport and instability over our area. In fact, this morning's sounding measured PWAT of 2.06 inches (well above average climo), robust instability (CAPE ~2500 J/kg, lapse rates in the 6.5-7 C/km range) and low-level SRH ~40 m2/s2, all conducive to the continued development of strong showers and thunderstorms that could produce heavy rainfall, gusty winds and frequent lightning. These storms will be sluggish in nature as steering flow remains weak, so localized flooding could be likely. The high-res models show some showers lingering over inland FL and the local waters overnight into tomorrow. With the synoptic setup remaining unchanged tomorrow, weather conditions will also be convectively active, with showers starting to develop in the late morning over the local waters and along sea breeze boundaries, then moving inland. Impacts tomorrow will be similar to today, with heavy rain, frequent lightning and localized flooding all possible. After the early afternoons showers, temperatures across South FL should remain in the mid to upper 80s, dropping to the mid and upper 70s overnight. Hot and muggy conditions return tomorrow, with temperatures in the high 80s and low 90s and heat indices in the upper 90s. && .LONG TERM... (Thursday night through next Tuesday) Issued at 334 PM EDT Wed Sep 14 2022 Peak summer conditions look to maintain their presence to start the extended. The stationary front will continue to linger through the weekend and may dip a bit south closer to I-4 but will still stay well north of our area. The shortwave trough located over the Gulf of Mexico will slowly advect into Florida and provide extra forcing for ascent with some upper level divergence. The shortwave is projected to arrive Friday into Saturday. In addition, the Atlantic high will still help create a more NE/ENE low level wind flow, which would put the focus of heavier and steadier rain toward the interior and west coast areas. However, the extra forcing will keep chances for showers and thunderstorms in place for east coast areas too. The shortwave will depart on Sunday and behind that will be a deepening upper level trough that is aided by a brisk upper level jet over the Great Plains states. This trough is expected to be positively-tilted as it approaches Florida Sunday night and Monday. Under the presence of this feature, instability will increase and escalate the chances for more scattered showers and thunderstorms. Additionally, the pressure gradient will tighten and result in some slightly higher wind gusts. As we remain in this active weather period through the extended, the sea breeze and thunderstorm outflow boundaries will continue to pose a risk for ongoing and lingering convection. Frequent lightning, heavy rain and strong wind gusts continue to be the main hazards with this pattern. Periods of rain and heavy rain may continue to lead to ponding of water on roadways and localized flooding as well. As for temperatures, we look to cool down slightly with this active pattern and as we approach fall. High temperatures should mainly be in the upper 80s and heat indexes will approach triple digits but stay well below advisory thresholds. && .AVIATION... (18Z TAFS) Issued at 146 PM EDT Wed Sep 14 2022 A band of rain with embedded storms will continue north- northwestward over the next few hours, with restrictions expected in the heavier rain. Scattered showers will linger for a few hours after the main area of rain departs and a generally quiet night is expected along the east coast. Guidance hints at some showers and storms moving ashore near APF early tomorrow morning, with a scattering of storms starting again late morning tomorrow across all of south Florida. && .MARINE... Issued at 334 PM EDT Wed Sep 14 2022 Generally easterly/southeasterly flow prevails across local waters as a frontal boundary remains stalled over northern FL. Long period swell from the remnants of Hurricane Earl will continue to move over the local Atlantic waters through Thursday, leading to 3-5 feet waves off the coast of Palm Beach county. Elsewhere, expect waves between 1-3 feet. Scattered showers and thunderstorms will impact all local waters through the afternoon and evening hours on Wednesday, and could lead to locally higher winds and waves. && .BEACHES... Issued at 334 PM EDT Wed Sep 14 2022 The risk of rip currents remains high for Palm Beach county beaches through at least Thursday evening as the swell associated with the remnants of Earl continues to impacts the area. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 88 77 89 / 50 80 40 70 West Kendall 75 88 75 89 / 50 70 40 70 Opa-Locka 77 88 77 88 / 50 80 40 70 Homestead 76 87 76 88 / 50 70 40 70 Fort Lauderdale 78 87 78 88 / 50 80 40 70 N Ft Lauderdale 78 87 78 88 / 50 80 40 80 Pembroke Pines 77 87 77 88 / 50 80 40 80 West Palm Beach 76 86 76 88 / 50 80 40 80 Boca Raton 77 87 77 90 / 50 80 40 80 Naples 75 86 75 87 / 60 80 50 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Thursday evening for FLZ168. AM...None. GM...None. && SHORT TERM...ATV LONG TERM....Redman AVIATION...Harrigan
Hazardous weather outlook, Sep 14, 9:12 AM EDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 912 AM EDT Wed Sep 14 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 151315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 912 AM EDT Wed Sep 14 2022 This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Today and tonight. Thunderstorms: Scattered to numerous showers and thunderstorms are expected today, starting in the late morning along sea breeze boundaries then propagating inland. best chances over interior areas. Main hazards include heavy rain, frequent lightning strikes and isolated gusty winds. Waterspouts: A few waterspouts are possible over any of the coastal waters today. Excessive Rainfall: Slow-moving storms will have the potential to produce heavy rainfall, which may lead to localized flooding. Rip Currents: A high risk of rip currents continues for the beaches of Palm Beach County. Heat: Peak heat indices will be around 100 degrees this afternoon and into early evening, with some inland locations possibly reaching around 103-105 degrees. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Shower and thunderstorm activity will continue across South Florida through the rest of the work week, peaking during the afternoon and early evening each day. Gusty winds, frequent lightning, and heavy rainfall with localized flooding may accompany thunderstorm activity. Heat index values will continue to be in the triple digits most days, with the highest values observed over inland areas where values may exceed 105 degrees. A high risk of rip currents is expected to continue over Palm Beach county through later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 14, 2:05 PM EDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Miami FL
205 PM EDT Wed Sep 14 2022
FLZ067-068-168-141830-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
205 PM EDT Wed Sep 14 2022
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 230 PM EDT...
At 205 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over North County Airport, or near Palm Beach
Gardens. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Tequesta, Juno Beach,
North Palm Beach, North County Airport, Juno Ridge, The Acreage, Fau
North Campus, Philo Farms, Limestone Creek, Caloosa and Jupiter
Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2679 8038 2696 8039 2696 8014 2697 8014
2697 8006 2681 8004
TIME...MOT...LOC 1805Z 184DEG 3KT 2689 8022
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GRSpecial weather statement, Sep 14, 2:17 PM EDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Miami FL
217 PM EDT Wed Sep 14 2022
FLZ066-067-141845-
Hendry FL-Inland Palm Beach County FL-
217 PM EDT Wed Sep 14 2022
...A strong thunderstorm will impact portions of east central Hendry
and southwestern Palm Beach Counties through 245 PM EDT...
At 216 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 9 miles
northwest of Rotenberger Wildlife Refuge, or 14 miles southwest of
Lake Harbor. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
This storm will remain over mainly rural areas of east central Hendry
and southwestern Palm Beach Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2646 8068 2641 8103 2645 8114 2663 8107
2668 8074
TIME...MOT...LOC 1816Z 044DEG 0KT 2651 8092
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GRThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:13 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Sep 13, 10:36 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 114 min |
| Sep 14, 12:01 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 119 min |
| Sep 14, 12:28 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Sep 14, 12:35 PM EDT | Areal Flood Advisory | MFL | Collier | 115 min |
| Sep 14, 12:42 PM EDT | Special Marine Warning | MFL | 33 min | |
| Sep 14, 12:49 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 116 min |
| Sep 14, 1:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Sep 14, 1:17 PM EDT | Special Marine Warning | MFL | 28 min | |
| Sep 14, 2:05 PM EDT | Special Weather Statement | MFL | Martin | 25 min |
| Sep 14, 2:07 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 113 min |
| Sep 14, 2:17 PM EDT | Special Weather Statement | MFL | Hendry | 28 min |
| Sep 14, 6:37 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 113 min |
| Sep 14, 6:47 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 118 min |
| Sep 14, 7:05 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 85 min |
| Sep 14, 7:13 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.